MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY SYSTEM

CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY SYSTEM
Model Number PRD-SC30-MICRO
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received at csi, engaged on the viperwire guide wire.A visual examination revealed that the driveshaft crown was lodged within the distal end of the saline sheath, both of which were damaged, deformed and stretched distally.There were multiple areas of axial compression damage along the saline sheath.The guide wire was removed with resistance due to the damaged driveshaft.When tested, the oad functioned as intended.Review of the device data log identified stall events during the procedure.The cause of the stall events was unknown.At the conclusion of the device investigation analysis, the report that the oad became stuck in the vessel and stuck on the guide wire could not be confirmed.There was no damage or abnormalities with the driveshaft or crown that would have contributed to the device becoming stuck in the vessel and due to the returned condition of the driveshaft the device stuck on wire event could not be confirmed.The stall event was confirmed on the device data log and may have been related to the device becoming stuck, however this could not be confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
The diamondback peripheral orbital atherectomy device (oad) spun through the lesion, and when retracted backwards through the lesion the device powered off completely due to excessive torque.The crown was stuck in the lesion.Glideassist and low speed were attempted, however the oad powered off again.A balloon was placed next to the crown and inflated.Once deflated, the oad was pulled to free the crown and likely caused the driveshaft to become stretched, resulting in the guide wire becoming stuck in the oad during removal.The procedure was completed with balloon angioplasty.There were no patient adverse events and the patient was discharged as planned.

Brand Name
STEALTH ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY SYSTEM
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
brittany leider
1225 old highway 8 nw
saint paul, MN 55112
6512591600
MDR Report Key12866550
Report Number3004742232-2021-00386
Device Sequence Number6024957
Product Code MCW
UDI-Device Identifier10850000491264
UDI-Public(01)10850000491264(17)221231(10)357913-1
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberPRD-SC30-MICRO
Device Catalogue Number7-10059-01
Device Lot Number357913-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Initial Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight91 KG
Patient RaceBlack Or African American